MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during stent implantation for middle cerebral artery stenosis, the physician noticed that the distal end of the subject guidewire did not move when manipulating it and upon re-examination under imaging, it was discovered that the tip of the guidewire had fractured.The physician advanced the microcatheter to a high position near the proximal point of the fractured subject guidewire part left inside patient's body.Through negative pressure aspiration, the fractured subject guidewire part was drawn into the microcatheter, which was then entirely withdrawn from the body.The guidewire was replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the subject guidewire was noted to be kinked.The nitinol tubing was fractured from the core wire, and the full length of the core wire was exposed.The functional inspection was unable to be performed due to damage.The reported 'guidewire distal tip broken/fractured during use' was confirmed based on the analysis of the returned device.The reported 'device difficulty engaging target vessel' could not be replicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event it was reported that the subject guidewire was further manipulated with the plan to advance the microcatheter through the stenotic site under its guidance.At this point, the physician noticed that the distal end of the subject guidewire did not move when manipulating it, and upon re-examination under imaging, it was discovered that the tip of the subject guidewire had fractured.Aspiration was used to remove the fraction section of the subject guidewire.Additional information received indicates that continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was severely tortuous.Friction/resistance was noted when the subject guidewire was passing through the stenosis vessel and there was no resistance felt in the catheter.The device was returned, and it was confirmed that the distal tip of the subject guidewire had been fractured, there was also significant kinking noted to the subject guidewire.It was stated that the subject guidewire experienced friction in the location of the stenosed vessel, it is likely that the stenosis created friction to the distal tip preventing it from being maneuvered and subsequently fracturing the tip of the subject guidewire.An assignable cause of procedural factors will be assigned to the reported 'device difficulty engaging target vessel' and nv - guidewire distal tip broken/fractured during use' and to the analyzed 'guidewire kinked/bent' and 'guidewire distal tip broken/fractured', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the directions for use (dfu) but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22946616
Report Number3012931345-2025-00147
Device Sequence Number18419410
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)270219(10)0000792322
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00313010
Device Lot Number0000792322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN).
Patient Age59 YR
Patient SexUnknown
Patient RaceAsian